Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Flows on vector bundles and hyperbolic sets

Authors: Dietmar Salamon and Eduard Zehnder
Journal: Trans. Amer. Math. Soc. 306 (1988), 623-649
MSC: Primary 58F15; Secondary 34C35
MathSciNet review: 933310
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This note deals with C. Conley's topological approach to hyperbolic invariant sets for continuous flows. It is based on the notions of isolated invariant sets and Morse decompositions and it leads to the concept of weak hyperbolicity.

References [Enhancements On Off] (What's this?)

  • [1] D. V. Anosov, Geodesic flows on closed Riemannian manifolds with negative curvature, Proc. Steklov Inst. 90 (1967). MR 0224110 (36:7157)
  • [2] D. V. Anosov and J. G. Sinai, Some smooth ergodic systems, Russian Math. Surveys 22 (1967), 107-172. MR 0224771 (37:370)
  • [3] C. Conley, Hyperbolic sets and shift automorphisms, Dynamical Systems, Theory and Applications (J. Moser, ed.), Lecture Notes in Physics, vol. 38, Springer, New York, 1975, pp. 539-549. MR 0455043 (56:13284)
  • [4] -, Isolated invariant sets and the Morse index, CBMS Regional Conf. Ser. in Math., no. 38, Amer. Math. Soc., Providence, R.I., 1976.
  • [5] N. Fenichel, Persistence and smoothness of invariant manifolds for flows, Indiana Univ. Math. J. 21 (1971), 193-226. MR 0287106 (44:4313)
  • [6] A. Floer, A topological persistence theorem for normally hyperbolic manifolds via the Conley index, preprint, Ruhr-Universität Bochum, 1985.
  • [7] -, A refinement of the Conley index and an application to the stability of hyperbolic invariant sets, Bericht Nr. 42, Ruhr-Universität Bochum, 1985.
  • [8] R. Johnson and J. Moser, The rotation number for almost periodic potentials, Comm. Math. Phys. 84 (1982), 403-438. MR 667409 (83h:34018)
  • [9] J. Moser, On a theorem of Anosov, J. Differential Equations 5 (1969), 411-440. MR 0238357 (38:6633)
  • [10] D. Salamon, Connected simple systems and the Conley index of isolated invariant sets, Trans. Amer. Math. Soc. 291 (1985), 1-41. MR 797044 (87e:58182)
  • [11] J. F. Selgrade, Isolated invariant sets for flows on vector bundles, Trans. Amer. Math. Soc. 203 (1975), 359-390. MR 0368080 (51:4322)
  • [12] R. C. Churchill, J. Franke and J. F. Selgrade, A geometric criterion for hyperbolicity of flows, Proc. Amer. Math. Soc. 62 (1977), 137-143. MR 0428358 (55:1382)
  • [13] R. J. Sacker and G. R. Sell, A spectral theory for linear differential systems, J. Differential Equations 27 (1978), 320-358. MR 0501182 (58:18604)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F15, 34C35

Retrieve articles in all journals with MSC: 58F15, 34C35

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society